My incredibly brave Mum has Addisons disease and recently she has been diagnosed with ovarian cancer. She starts chemotherapy for this tomorrow and we are worried about the effects that the chemotherapy will have on her Addisons/her Addisons will have on the chemotherapy. As Addisons is so rare the staff the the hospital (including Mum's endocrinologist) can't really tell her either. We're worried though because when she's had operations in the past her Addison's has not been good. Does anyone have any experience with this or advice they can give me?
I totally agree with you Chris. I am not a medical docor but am medically trained. You gave advice for doctors to be involved at all times and made helpful suggestions. With a condition as rare as this I have found that medical personel at all levels are at times amazingly ignorant as to how to proceed with Addisons. it is a very rare complaint and they are often open to suggestions from experienced patients.
The degree to which increased steroids will suppress the autoimmune system must be far outweighed by the essential life sustaining support they will give. I doubt frankly that the immune sytem could be much further suppressed after Chemotherapy and the known effect of cancer in increasing susceptability to infection. I have often wondered how I would cope with Addisons and chemotherapy and it is very helpful to see it discussed.
My very very best wishes to the lady involved.